Alert archive / Tennessee / High Wind Warnings in 2009
High Wind Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 18, 2009, 3:46 AM EST for 4 counties in Tennessee. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 3:46 AM EST (08:46 UTC)
- Expired
- Feb 18, 2009, 6:11 PM EST
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 4:50 PM EST | TSTM WND DMG | 6 Se Greeneville, TN | 3 TREES DOWN ON ROADS ABOUT 6 MILES SE OF GREENEVILLE. REPORTED BY HWY DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 180846 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EST WED FEB 18 2009 ...INCREASING SOUTHERLY WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL INCREASE WINDS ACROSS THE SOUTHERN APPALACHIANS TODAY. WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST...AND CONTINUE STRONG AND GUSTY INTO THE EVENING. AS A COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN APPALACHIANS LATE TODAY...WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE. TNZ041-043-072-074-181700- /O.UPG.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ /O.NEW.KMRX.HW.W.0002.090218T0846Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 346 AM EST WED FEB 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-181700- /O.EXA.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 346 AM EST WED FEB 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-045-047-087-102-181700- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-JOHNSON-UNICOI-SOUTHEAST CARTER-SOUTHEAST MONROE- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 346 AM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWESTERN NORTH CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
3 follow-up statements
000 WWUS74 KMRX 181740 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 PM EST WED FEB 18 2009 ...STRONG SOUTHWEST WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE CENTRAL GREAT LAKES THIS AFTERNOON. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND REMAIN BREEZY BEHIND THE FRONT. TNZ041-043-072-074-190145- /O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 1240 PM EST WED FEB 18 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190145- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1240 PM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 182005 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EST WED FEB 18 2009 ...STRONG SOUTHWEST WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE EASTERN GREAT LAKES THIS EVENING. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND REMAIN BREEZY BEHIND THE FRONT. TNZ041-043-072-074-190300- /O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 305 PM EST WED FEB 18 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190300- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 305 PM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 182311 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 611 PM EST WED FEB 18 2009 ...WINDS DIMINISHING ACROSS THE REGION THIS EVENING... .BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS ACROSS THE REGION...BUT THEY SHOULD REMAIN BELOW WARNING AND ADVISORY CRITERIA. TNZ041-043-072-074-190015- /O.CAN.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 611 PM EST WED FEB 18 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE HIGH WIND WARNING. BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD REMAIN BELOW WARNING CRITERIA. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190015- /O.CAN.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 611 PM EST WED FEB 18 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE WIND ADVISORY. BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ DMG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 18, 2:58 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 18, 2:58 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 AM EST WED FEB 18 2009
.SHORT TERM...(TODAY AND TONIGHT)...AN APPROACHING LOW PRESSURE SYSTEM
WILL CONTINUE TO INCREASE WINDS ACROSS THE AREA TODAY. HAVE
EXPANDED THE WIND ADVISORY TO INCLUDE THE NORTHERN CUMBERLAND
PLATEAU AND SOUTHWEST VIRGINA...ADDITIONALLY HAVE UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING FOR THE SMOKY MT AREA.
OTHERWISE...RAIN SHOWERS WITH SOME EMBEDDED THUNDER WILL CONTINUE TO
PUSH INTO THE AREA THIS MORNING AS A WARM FRONT IS STRETCHED TO OUR
SOUTH. THE ASSOCIATED COLD FRONT WILL REACH IN LATE TODAY.
AHEAD OF THIS FRONT...EXPECT ADDITIONAL SHOWERS AS WELL AS SOME
THUNDERSTORMS. WITH THE STRONG WINDS ALOFT...A FEW STORMS MAY
PRODUCE DAMAGING WINDS. BEHIND THE FRONT...WINDS WILL SLOWLY
DIMINISH AND COOLER AIR WILL BEGIN TO FILTER IN...CHANGING ANY
LINGERING RAIN SHOWERS TO LIGHT SNOW OVER NORTHERN LOCATIONS AND
HIGHER ELEVATIONS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)...WITH NORTHWEST FLOW AND
COLD ADVECTION...SHOULD SEE SOME LINGERING SNOW SHOWERS AT LEAST IN
THE NORMALLY FAVORED AREAS ON THURSDAY...BUT AT THIS POINT MOISTURE
LOOKS TOO LIMITED FOR MUCH IN THE WAY OF ACCUMULATION. WILL CARRY
HIGH CHANCE POPS AT MOST IN THE FAVORED LOCATIONS. SHOULD BE DRY
FRIDAY...THEN THINGS GET A LITTLE MORE INTERESTING. MODELS SHOW
ANOTHER UPPER TROUGH DIGGING IN...WITH A FRONTAL BOUNDARY MOVING
THROUGH SATURDAY. SOME HINT OF LOW PRESSURE DEVELOPING TO OUR
SOUTHEAST...BUT PLACEMENT AND TIMING EXTREMELY UNCERTAIN. LOOKS
LIKE SOME PRECIP A GOOD BET FOR SATURDAY/SATURDAY NIGHT...AND MAY BE
COLD ENOUGH FOR SNOW ESPECIALLY FOR THE HIGHER ELEVATIONS. THIS
WILL BEAR WATCHING. SOME LINGERING SNOW SHOWERS POSSIBLE SUNDAY.
SHOULD BE DRY FOR MONDAY...THEN GFS SHOWS NEXT SYSTEM APPROACHING
FOR TUESDAY. LOTS OF UNCERTAINTY THAT FAR OUT...SO WILL JUST ADD A
SLIGHT CHANCE POP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 61 37 49 24 50 / 100 40 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 36 43 20 45 / 100 50 10 0 0
OAK RIDGE, TN 58 33 44 19 46 / 100 50 10 10 0
TRI CITIES AIRPORT, TN 53 33 39 18 40 / 100 60 20 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.
WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CAMPBELL...CLAIBORNE...MORGAN...SCOTT TN.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: EAST POLK...JOHNSON...SOUTHEAST CARTER...SOUTHEAST
MONROE...UNICOI.
VA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
MJB/LDWHazardous weather outlook, Feb 17, 4:37 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 437 AM EST TUE FEB 17 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 437 AM EST TUE FEB 17 2009 /337 AM CST TUE FEB 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS TONIGHT...AND A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL BRING A COLD FRONT AND ITS ASSOCIATED STRONG WIND FIELD ACROSS THE TENNESSEE RIVER VALLEY ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THIS COLD FRONT...WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:29 PM EST | Severe Thunderstorm Warning | MRX | Campbell, Scott | 61 min |
| Feb 18, 2:37 PM EST | Tornado Warning | MRX | Morgan, Roane | 38 min |
| Feb 18, 3:07 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Loudon, Meigs, Rhea, Roane | 38 min |
| Feb 18, 3:10 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 50 min |
| Feb 18, 3:18 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Monroe, Rhea | 57 min |
| Feb 18, 3:18 PM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock | 57 min |
| Feb 18, 3:25 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Meigs, Sequatchie | 65 min |
| Feb 18, 3:25 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 65 min |
| Feb 18, 4:06 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson | 39 min |
| Feb 18, 4:08 PM EST | Tornado Warning | MRX | Blount, McMinn, Monroe | 37 min |
| Feb 18, 4:13 PM EST | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 32 min |
| Feb 18, 4:36 PM EST | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 39 min |
Nearby
High Wind Warnings in Tennessee, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.